Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Dec 12, 2010, 11:07 AM CST for 5 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2010, 11:07 AM CST (17:07 UTC)
- Expired
- Dec 12, 2010, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS84 KBRO 121707 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1107 AM CST SUN DEC 12 2010 ...ENHANCED RISK OF WILDFIRE FORECAST FOR TODAY... .THE POTENTIAL FOR WILDFIRES THAT WILL BE DIFFICULT TO CONTROL IS FORECAST TO BE ELEVATED TODAY...AS A VERY DRY AIRMASS COMBINES WITH CURED FUELS AND BREEZY WINDS. TXZ248>250-252-253-122200- /O.NEW.KBRO.FW.W.0005.101212T1707Z-101212T2200Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 1107 AM CST SUN DEC 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR ZAPATA...JIM HOGG...BROOKS...STARR AND HIDALGO COUNTIES. A COLD FRONT MOVED THROUGH THE AREA LAST NIGHT ALLOWING A VERY DRY AIRMASS TO POUR INTO THE AREA. THIS DRY AIRMASS WILL REMAIN IN PLACE TODAY AND COMBINE WITH BREEZY NORTHERLY WINDS THROUGH THE AFTERNOON HOURS. RECENT COLD SNAPS HAVE DROPPED TEMPERATURES TO FREEZING OR BELOW AND HAVE ALLOWED FUELS TO CURE IN THE WARNING AREAS. ALL THESE FACTORS COMBINED WILL LEAD TO A GREATER RISK OF WILDFIRE THAT WILL BE DIFFICULT TO CONTROL IF IT INITIATES TODAY. THUS...A RED FLAG WARNING IS IN EFFECT FOR CENTRAL AND WESTERN PORTIONS OF DEEP SOUTH TEXAS. THE WILDFIRE RISK WILL DECREASE LATE THIS AFTERNOON INTO EARLY THIS EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES BEGIN TO SLOWLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VIPOND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 12, 10:59 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 12, 10:59 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1059 AM CST SUN DEC 12 2010
.SHORT TERM /TODAY THROUGH 6 PM MONDAY/...PLENTY OF SUNSHINE BUT
MUCH COOLER TEMPERATURES HAVE TAKEN HOLD ACROSS THE CWA IN THE WAKE
OF LAST NIGHTS COLD FRONT. WINDS ACROSS THE AREA HAVE REMAINED LIGHT
THRU MID MRNG BUT NOW ARE PICKING UP ACROSS PORTIONS OF THE CWA. DID
NUDGE UP WINDS A BIT TO ACCT FOR THE OBSERVED CONDITIONS. THE DRY
AIRMASS AND MODEST BREEZES ARE ELEVATING FIRE WEATHER CONCERNS...SEE
DISCUSSION BELOW. WINDS SHOULD BEGIN TO SLOWLY DIMINISH DURING THE
AFTN AS HIGH PRESSURE CONTINUES TO SETTLE INTO THE AREA. SUNSHINE
AND THE DRY AIRMASS WILL ALLOW TEMPS TO RECOVER BACK INTO THE
60S...WITH A COUPLE LOCALES AROUND 70 THIS AFTN. WINDS FALL OFF TNGT
AND WITH CLEAR SKIES...TEMPS WILL FALL QUICKLY AFTER SUNSET.
FREEZING TEMPERATURES ACROSS OUR NORTHERN TIER OF COUNTIES WITH A
FREEZE WARNING IN EFFECT HERE DURING THE EARLY MRNG HRS. POCKETS OF
NEAR FREEZING TO FREEZING TEMPS WILL BE POSSIBLE ACROSS NORTHERN
HIDALGO AND WILLACY COUNTIES AS WELL BY EARLY MON MRNG. WILL ISSUE
AN SPS TO HIGHLIGHT THIS THREAT FOR THESE AREAS. HIGH PRESSURE
REMAINS IN CONTROL THRU MONDAY. VEERING WINDS BACK OFF THE GULF ARE
EXPECTED BY THE END OF THE PERIOD. TEMPS WILL CONTINUE TO REMAIN
JUST SHY OF MID DEC NORMS DURING THE DAY.
&&
.LONG TERM /6 PM MONDAY THROUGH SATURDAY/...NORTHWEST FLOW ALOFT
WILL CONTINUE TO PROVIDE SUBSIDENCE ACROSS DEEP SOUTH TEXAS MON
NIGHT INTO TUESDAY BEFORE THE 500MB RIDGE ACROSS THE WESTERN
UNITED STATES MOVES EASTWARD AND FLATTENS OUT. A MORE ZONAL FLOW
SHOULD PREVAIL WEDNESDAY WITH SURFACE LOW PRESSURE PROGGED TO
DEVELOP ON THE LEE SIDE OF THE ROCKIES. AN ONSHORE FLOW IS
EXPECTED TO PREVAIL THROUGH THURSDAY BEFORE A COLD FRONT MOVES
INTO THE AREA FRIDAY. HIGH PRESSURE SHOULD BUILD INTO SOUTH TX FRI
NIGHT INTO SATURDAY AS A BROAD 500MB TROUGH DEVELOPING ACROSS THE
CENTRAL U.S. MOVES EASTWARD.
&&
.FIRE WEATHER...FIRE WEATHER CONCERNS REMAIN ELEVATED TODAY AS A
VERY DRY AIRMASS SETTLES INTO DEEP SOUTH TX. NORTHERLY WINDS HAD
BEEN FAIRLY LIGHT THRU THE MID MORNING HOURS BUT HAVE NOW PICKED UP
ENOUGH THAT ERRATIC WILDFIRE BEHAVIOR IS POSSIBLE THROUGH THIS
AFTERNOON. GIVEN THE CURED FUELS IN THE COUNTIES OF
HIDALGO...BROOKS...STARR...JIM HOGG AND ZAPATA AND COMBINED WITH A
MODERATE WIND AND RELATIVE HUMIDITY VALUES AROUND 15 PERCENT...WILL
GO AHEAD AND ISSUE A RED FLAG WARNING THROUGH THIS AFTERNOON FOR
THOSE AREAS. WINDS ARE EXPECTED TO SLACKEN AND DIMINISH DURING THE
AFTERNOON HOURS BEFORE BECOMING LIGHT TONIGHT.
&&
.AVIATION...NO CONCERNS TO AVIATION INTERESTS TODAY ACROSS THE AREA
WITH CLEAR SKIES AND MODEST NORTHERLY BREEZES. THE 3 TAF SITES ARE
REPORTING VFR CONDS WITH A MODERATE NORTH NORTHWEST WIND AOA 15 KTS
GUSTING BETWEEN 15 AND 20 KTS. VFR TO PREVAIL THRU THE PERIOD WITH
SEVERE CLEAR SKIES INTO MON MRNG. WINDS WILL DROP OFF AND GO LIGHT
THIS EVENING AFTER SUNSET.
&&
.MARINE...
TODAY THROUGH 6 PM MONDAY...THE 10 AM OBSERVATION FROM BUOY020
INDICATED WINDS WERE NORTH AROUND 23 KTS GUSTING TO AROUND 31 KTS
AND SEAS WERE AROUND 10.5 FT WITH A PERIOD OF 8 SECONDS. VERY
AGITATED CONDITIONS CONTINUING TODAY ACROSS THE MARINE AREAS IN THE
WAKE OF THE COLD FRONT. HOWEVER...CONDITIONS ARE EXPECTED TO SLOWLY
IMPROVE THRU THE AFTERNOON HOURS AS THE GRADIENT GRADUALLY RELAXES
WITH HIGH PRESSURE BUILDING IN FROM THE NORTH. SCA WILL CONTINUE
THRU NOON FOR THE LAGUNA MADRE AND FOR THE GULF WATERS THRU THIS
AFTN. EXTENSIONS MAY BE REQUIRED INTO TNGT FOR THE GULF WATERS DUE
TO SEAS REMAINING ELEVATED. WILL CONTINUE TO MONITOR CONDITIONS AND
SEE HOW FAST WINDS AND SEAS SUBSIDE TWD MIDDAY AND EARLY AFTN.
OTHERWISE...CONDITIONS BECOME MORE FAVORABLE THRU THE REST OF THE
PERIOD LATE TNGT THRU MONDAY. HIGH PRESSURE OVER HEAD WILL PRODUCE A
LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEA ON MONDAY.
6 PM MONDAY THROUGH THURSDAY...MODERATE TO STRONG SOUTHEAST TO
SOUTH WINDS WILL PREVAIL ACROSS THE COASTAL WATERS MON NIGHT INTO
TUESDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE WESTERN
GULF OF MEXICO. THE GRADIENT IS EXPECTED TO REMAIN TIGHT WEDNESDAY
WITH LOW PRESSURE ACROSS THE SOUTHERN PLAINS. WINDS SHOULD BEGIN
TO DIMINISH THURSDAY AS A COLD FRONT MOVES INTO CENTRAL TEXAS
ALLOWING THE PRESSURE GRADIENT RELAXES ACROSS THE COASTAL WATERS.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TUESDAY AND WEDNESDAY
AND POSSIBLY INTO EARLY THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 242 AM CST SUN DEC 12 2010/
SHORT TERM/TODAY THROUGH 6 PM MONDAY/...COLD FRONT MOVED SOUTH OF
THE RIVER BY 11 PM LAST NIGHT. DRY AIR QUICKLY FILTERED INTO THE
REGION BUT TEMPERATURES WERE SLOWER IN FALLING. CAA TO PERSIST ALL
DAY ALBEIT WEAK WITH 850 AND 700MB TEMPS FALLING BETWEEN 2 AND 4C.
THIS SHOULD KEEP TEMPERATURES FROM MODIFYING EVEN WITH FULL
SUNSHINE TODAY. MID TO UPPER 60S LOOKS GOOD WHICH IS WHAT THE RAW
NAM12 HAS BEEN SHOWING THE LAST FEW RUNS. DEW POINTS TO PLUMMET
AND BOTTOM OUT BY THIS EVENING. RH VALUES EXTREMELY DRY BUT THE
MODERATE AND WEAKENING WINDS TODAY SHOULD KEEP FIRE DANGER TO A
MINIMUM. THE LOW DEW POINTS AND LIGHT WINDS TONIGHT WILL ALLOW FOR
TEMPERATURES TO FALL RAPIDLY AFTER SUNSET. FREEZING TEMPERATURES
ARE LIKELY OVER THE NORTHERN AND WESTERN COUNTIES. THE FREEZE
WATCH WAS UPGRADED TO A WARNING WITH ZAPATA COUNTY ADDED TO THE
MIX. MONDAY LOOKS LIKE ANOTHER COOL DAY WITH MORNING MINIMUMS
STARTING OUT LOW AND LIGHT WINDS TO KEEP DAYTIME MIXING MINIMAL.
EVEN WITH A MAXIMUM DIURNAL RANGE OF 25 TO 35 DEGREES HIGHS SHOULD
ONLY REACH MID TO UPPER 60S.
LONG TERM/6 PM MONDAY THROUGH SATURDAY/...A HIGH PRESSURE RIDGE
WILL PROPAGATE EASTWARD ACROSS THE EASTERN UNITED STATES THE
MIDDLE OF THIS WEEK. THE COMBINED EFFECTS OF THE HIGH PRESSURE
RIDGE AND A DEVELOPING LOW PRESSURE SYSTEM ACROSS THE CENTRAL
UNITED STATES WILL INCREASE THE PRESSURE GRADIENT ACROSS DEEP
SOUTH TEXAS AND SUBSEQUENTLY INCREASE THE WINDS ACROSS THE
OFFSHORE GULF OF MEXICO COASTAL WATERS. SOUTHEASTERLY WINDS WILL
PREVAIL ACROSS THE CWA TUESDAY THROUGH THURSDAY MORNING. THE WINDS
WILL BE LIGHT OVERNIGHT TUESDAY NIGHT THEN MODERATE TO MODERATE AND
GUSTY DURING THE AFTERNOON AND EARLY EVENING ON WEDNESDAY. LIGHT
EASTERLY WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS ON THURSDAY IN
ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE CWA ON FRIDAY.
ONCE THE FRONT PASSES THE WINDS WILL SHIFT TO THE NORTHEAST
REMAINING LIGHT TO MODERATE FROM THE NORTHEAST FRIDAY THROUGH THE
WEEKEND. THE TEMPERATURES WILL BE BELOW NORMAL TUESDAY MORNING
THEN SLIGHTLY HIGHER THAN NORMAL TUESDAY AFTERNOON THROUGH
SATURDAY MORNING. NEAR NORMAL TEMPERATURES WILL PREVAIL ACROSS THE
RIO GRANDE VALLEY SATURDAY AFTERNOON AND SUNDAY. THERE IS A SLIGHT
CHANCE TO CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF THE CWA AT
TIMES FRIDAY AND SATURDAY.
MARINE...TODAY THROUGH 6 PM MONDAY...STRONGEST WINDS AND SEAS
EXPECTED THIS MORNING THEN A GRADUAL LOWERING OF WIND AND SEAS ARE
FORECAST THROUGH THE AFTERNOON AND TONIGHT. SMALL CRAFT ADVISORIES
TO REMAIN IN EFFECT FOR ALL COASTAL WATERS WITH THE LAGUNA LIKELY
TO END BY NOON IF NOT EARLIER. WINDS OFFSHORE SHOULD ALSO DECREASE
BY LATE AFTERNOON OR EVENING AS THE SURFACE RIDGE BUILDS OVER THE
REGION. HIGH SEAS COULD LINGER LONGER WITH STRONGER WINDS TO THE
NORTH AND EAST OF THE LOWER TEXAS COAST AND ADVISORIES MIGHT HAVE
TO BEEN EXTENDED INTO THE NIGHT. GOOD CONDITIONS EXPECTED ON
MONDAY AS HIGH PRESSURE PREVAILS.
6 PM MONDAY THROUGH THURSDAY...MODERATE SOUTHERLY WINDS AND
MODERATE SEAS WILL PREVAIL ACROSS THE MARINE AREAS ON TUESDAY. THE
WINDS AND SEAS WILL INCREASE ON WEDNESDAY AS A LOW PRESSURE SYSTEM
DEVELOPS ACROSS THE CENTRAL UNITED STATES INCREASING THE PRESSURE
GRADIENT ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS. SMALL
CRAFT ADVISORIES ARE LIKELY ACROSS THE OFFSHORE GULF OF MEXICO
COASTAL WATERS TUESDAY NIGHT THROUGH WEDNESDAY DUE TO THE INCREASE
IN THE WINDS AND SEAS. MODERATE EASTERLY WINDS AND MODERATE SEAS
WILL PREVAIL ACROSS THE MARINE AREAS ON THURSDAY IN ADVANCE OF A
COLD FRONT WHICH WILL MOVE THROUGH THE AREA ON FRIDAY
AVIATION...VFR TO PREVAIL TODAY. MODERATE NORTH WINDS AT THE
SURFACE WITH STRONGER WINDS ABOVE THE SURFACE TO PRODUCE
NON-CONVECTIVE LLWS THROUGH AT LEAST MID MORNING. WINDS TO DIMINISH
TO LIGHT SPEEDS DURING THE AFTERNOON.
FIRE WEATHER...RELATIVE HUMIDITY WILL BE AT CRITICAL LOW LEVELS
TODAY BUT SURFACE AND 20 FOOT LEVEL WINDS TO REMAIN WELL BELOW RED
FLAG CRITERIA. STRONGEST WINDS EXPECTED ALONG AND EAST OF HIGHWAY
281 THIS MORNING THEN CONTINUING TO WEAKEN THIS AFTERNOON. HUMIDITY
LEVELS TO RECOVERY SLOWLY TONIGHT AS TEMPERATURES PLUMMET INTO THE
30S BUT AGAIN WITH WINDS FALLING BELOW 5 KNOTS CRITICAL FIRE DANGER
IS NOT ANTICIPATED. AN RFD WILL BE ISSUED FOR THE VERY LOW HUMIDITY
LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 65 39 64 53 / 0 0 0 0
BROWNSVILLE 67 38 68 51 / 0 0 0 0
HARLINGEN 67 35 67 49 / 0 0 0 0
MCALLEN 69 36 68 48 / 0 0 0 0
RIO GRANDE CITY 69 36 68 46 / 0 0 0 0
SOUTH PADRE ISLAND 64 44 62 55 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 3 AM TO 8 AM CST MONDAY FOR TXZ248>251.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...57
LONG TERM...61
MESO/FXC...VEGAHazardous weather outlook, Dec 12, 5:05 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 505 AM CST SUN DEC 12 2010 TXZ248>257-131115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 505 AM CST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TODAY AND TONIGHT. THERE IS A FREEZE WARNING IN EFFECT FOR BROOKS, KENEDY, JIM HOGG AND ZAPATA COUNTIES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 8 AM MONDAY FOR BROOKS, KENEDY, JIM HOGG AND ZAPATA COUNTIES. THERE WILL BE A MODERATE RISK OF RIP CURRENTS MONDAY ALONG AREA BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-131115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 505 AM CST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR LAGUNA MADRE UNTIL NOON TODAY FOR STRONG NORTH WINDS. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE OFFSHORE WATER UNTIL 6 PM FOR STRONG NORTH WINDS AND HIGH SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY WEDNESDAY AND THURSDAY FOR INCREASING SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:43 AM CST | Freeze Warning | BRO | Brooks, Jim Hogg, Kenedy, Zapata | 25 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.